MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN BEVD 1.9MM CAT SET; BACTISEAL EVD CATHETERS

INTEGRA LIFESCIENCES MANSFIELD CODMAN BEVD 1.9MM CAT SET; BACTISEAL EVD CATHETERS
Catalog Number 821749
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that after a bactiseal evd catheter (id (b)(6)) was implanted, there was blood leaking from puncture channel where the catheter was inserted in the brain.The catheter was implanted on (b)(6) 2023 and explanted on (b)(6) 2023.The catheter was not replaced.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The bactiseal evd catheter (id 821749) was not returned for evaluation as the product was discarded as per customer; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.However, a possible root cause for the issue reported by the customer, could be due to a sharp or pointed object coming into contact with the catheter.As noted in the ifu silicone has a low cut/tear resistance.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CODMAN BEVD 1.9MM CAT SET
Common Device Name
BACTISEAL EVD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17818545
Report Number3013886523-2023-00334
Device Sequence Number6161572
Product Code JXG
UDI-Device Identifier10381780518440
UDI-Public(01)10381780518440(17)240131(10)7028126
Combination Product (Y/N)N
PMA/510(K) Number
K090348
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number821749
Device Lot Number7028126
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/26/2023
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown